Thunderstorm Wind, Vermilion
- When
- May 25, 1:28 PM CST
- Where
- Vermilion County, Alvin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.317, -87.600
Several trees and power lines were blown down.
2 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 25, 10:05 AM CST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1105 AM CDT THU MAY 25 2006 .DISCUSSION... STUBBORN AND RATHER ELUSIVE COLD FRONT MAKING TROUBLE IN THE SHORT TERM FORECAST TODAY. THOUGH THE LOCATION IS UP FOR DEBATE...THE MOST LIKELY LOCATION IS JUST NORTHWEST OF THE ILLINOIS RIVER. LIS TO THE SOUTHWEST OF THE FRONT -4 TO -9 IN LAPS DATA. PRETTY GOOD INSTABILITY ACROSS THE CWA AS DRY AIR FROM THE PLAINS CONTINUES TO WRAP AROUND UPPER LOW TO OUR NORTH...CENTERED ON CENTRAL WI/MN BORDER AT 12Z. 12Z ILX SOUNDING SHOWING LIFTED INDEX OF -6...AND CAPE OF 1792 J/KG WITH NO CIN...AND STEEP MID LEVEL LAPSE RATES. AS FOR AFTERNOON THUNDERSTORMS...WHAT IS LACKING IS A GOOD MECHANISM TO TRIGGER THEM. A RATHER PROMINENT SHORTWAVE IS ROTATING AROUND THE LOW IN CENTRAL IA...AND WILL BE OVER ILLINOIS LATER THIS AFTERNOON. BUT THE ENERGY IS ONLY PRODUCING SOME VERY SCATTERED SHOWERS IN IA AT THIS TIME...AND IN ILX/S CWA...THERE IS A LOT OF DRY AIR AT MID AND UPPER LEVELS TO OVERCOME. SFC MOISTURE MAY BE RICH... BUT IS NOT DEEP. LOOKING FOR A SIGNIFICANT FRONTAL BOUNDARY DEFINITION IS A TOUGH JOB TODAY SO FAR. THERE IS A LINE OF MORE SIGNIFICANT DRYING...AND ONE OF A SLIGHT TEMPERATURE DIFFERENCE...BUT TO FIND A MORE CLASSICAL COLD DENSE WEDGE OF AIR COMING AROUND THIS LOW...THATS A MORE IMPOSSIBLE TASK. MODELS ARE REMOVING MORE AND MORE PRECIP FROM THIS AFTERNOON. THE WRF AND THE NAM ARE RELATIVELY DRY...KEEPING SOME SCT SHOWERS CLOSER TO THE LOW IN THE WRF...AND THE FRONT FINDING BETTER CONVERGENCE AT THE SFC AS IT MEETS WITH THE WARM MUGGY AIR TO THE SOUTH IN THE OHIO RIVER VALLEY THIS EVENING. SO...AS FOR THE FORECAST...WILL LEAVE IT ALONE THIS MORNING. HIGH TEMPERATURES ARE WELL ON THEIR WAY...AND HIGHER POPS TO THE NORTH AS SHOWERS ARE MORE LIKELY CLOSE TO THE LOW. WILL KEEP THE THUNDER IN THE FORECAST...THINKING THAT IF STORMS CAN INITIATE...THE INGREDIENTS ARE THERE. BUT WILL NOT BOOST THEM ANY HIGHER. UPDATE ISSUED TO REMOVE MORNING WORDING. && .PREV DISCUSSION... 00Z SHORT RANGE MODELS IN GOOD AGREEMENT GOING INTO THIS MEMORIAL DAY WEEKEND. A MORE PROGRESSIVE WX PATTERN WILL BECOME ESTABLISHED ACROSS THE NORTHERN STATES THE NEXT FEW DAYS. VIGOROUS CLOSED UPPER LEVEL LOW PRESSURE OVER THE UPPER MS VALLEY WILL BRING ANOTHER CHANCE OF CONVECTION TO CENTRAL IL TODAY...THEN END FRI AS IT MOVES INTO THE MID ATLANTIC STATES. THE STAGNANT CLOSED UPPER LEVEL LOW OVER THE NERN PACIFIC WILL EDGE ESE MORE QUICKLY INTO THE PACIFIC NW STATES UNDER THIS MORE PROGRESSIVE PATTERN. IN RESPONSE THIS WILL BUILD UPPER LEVEL RIDGING BACK INTO THE PLAINS/MIDWEST BY THE START OF THIS WEEKEND WITH TEMPS HEATING UP AGAIN. SHORT TERM...TODAY THROUGH SUNDAY... RADAR MOSAIC SHOWS CONVECTION THAT APPEARED SEVERE OVER JASPER COUNTY EARLIER...WEAKENING OVER FAR SE IL OVER LAWRENCE COUNTY AND MOVING ESE AT 35 MPH. MORE WIDESPREAD CONVECTION WAS SE OF LAWRENCEVILLE OVER KY AND FAR SE IL/IN. 08Z/3 AM SURFACE MAP SHOWS 997 MB LOW PRESSURE ALONG THE WI/MN BORDER NE OF MINNEAPOLIS. A FRONTAL BOUNDARY EXTENDED ACROSS CENTRAL WI...NW IL NEAR PEORIA AND ACROSS CENTRAL MO. A DRY SLOT HAD WORKED EAST FROM MO ACROSS MUCH OF CENTRAL IL EARLY THIS MORNING WITH NEARLY CLEAR SKIES WEST OF I-57. MILD TEMPS WERE IN THE MID 60S TO AROUND 70F EVEN BEHIND THE FRONT. MOIST DEWPOINTS IN THE MID TO UPPER 60S EXCEPT MID 50S NW IL BEHIND THE FRONT AT GALESBURG. UPSTAIRS A 563 DM 500 MB CUTOFF LOW WAS NEAR MINNEAPOLIS. MODELS TAKE STRONG LOW PRESSURE ESE INTO SE WI/LAKE MI BY SUNSET WHILE BRINGING THE FRONTAL BOUNDARY SE TOWARD I-70. CONVECTION OVER FAR SE IL TO EXIT BY DAYBREAK...THEN SHOULD BE A LULL IN CONVECTION CHANCES THIS MORNING WITH A FAIR AMOUNT OF SUNSHINE WITH DRY SLOT WORKING INTO SE IL. UPPER LEVEL LOW BETTING CLOSER TO CENTRAL IL AND BROKEN CLOUDS NW NW OF GALESBURG TO SPREAD SE INTO NORTHERN AREAS LATER THIS MORNING AND INTO CENTRAL IL EARLY THIS AFTERNOON. SE IL WILL SEE THE MOST SUN TODAY AND GET THE WARMEST. HIGHS RANGING FROM 80F NW IL TO 90F FAR SE IL AT LAWRENCEVILLE WHICH BOTH MET AND MAV PORTRAY. LIKE YESTERDAY...NAM...GFS AND NGM NOT SHOWING QPF OVER SE IL WITH CONVECTION JUST SE OF LAWRENCEVILLE WHERE SPC HAS SHIFTED SLIGHT RISK OF SEVERE STORMS TODAY AND THIS EVENING WHERE AIR MASS MORE UNSTABLE. NAM SHOWS LAWRENCEVILLE MOST UNSTABLE AT 18Z WITH LIFTED INDEX OF MINUS 10C AND CAPE OF 3000 J/KG AND LACKING LIFTING MECHANISM THEN. THEN THIS VERY UNSTABLE AIR MASS GETS SHUNTED SE DURING THE AFTERNOON. INCREASE CONVECTION CHANCES TO LIKELY FROM CANTON AND BLOOMINGTON NORTH THIS AFTERNOON AND KEPT 40 POPS CENTRAL AND 30 POPS SE IL. BEST CONVECTION CHANCES TONIGHT APPEAR JUST NE OF ILX CWFA CLOSER TO LOW PRESSURE MOVING INTO SOUTHERN LOWER MI BY MIDNIGHT. DID KEEP PROB30/40 CHANCES THIS EVENING AND ADDED THUNDER SE IL WHERE AIR MASS A BIT MORE UNSTABLE. OTHERWISE MOSTLY CLOUDY SKIES TONIGHT WITH RAIN CHANCES DIMINISHING OVERNIGHT. UPPER LEVEL LOW/TROF OPENING UP FRI AS IT MOVES INTO THE EASTERN GREAT LAKES AND UPPER LEVEL RIDGE BEGINNING TO BUILD TOWARD IL. SHOULD SEE DECREASING CLOUDS FROM WEST TO EAST DURING THE DAY. STRONG UPPER LEVEL RIDGE THEN OVER IL SAT AND SUNDAY...KEEPING IT DRY AND SUPPORTING VERY WARM SUMMER-LIKE HIGHS IN THE UPPER 80S. LONG TERM...MONDAY THROUGH THURSDAY... STRONG UPPER LEVEL RIDGE NEAR IL MON AND GENERALLY KEEPING IT DRY AND VERY WARM. THOUGH SOME MODELS SHOWING SOME QPF OVER EASTERN IL MON AFTERNOON. ADDED SLIGHT CHANCE OF CONVECTION TUE AND WED ACROSS CENTRAL/SE IL TO MATCH BETTER WITH SURROUNDING OFFICES. BUT EXTENDED MODELS SIMILAR IN KEEPING STRONG UPPER LEVEL RIDGE NEAR IL TUE AND KEEPING IT VERY WARM AND BEST CONVECTION CHANCES NW OF IL. ACTUALLY EXTENDED MODELS LIKE GFS...DGEX AND ECMWF KEEP UPPER LEVEL RIDGE NEAR IL THROUGH THE MIDDLE OF NEXT WEEK WITH ECMWF THE STRONGEST WITH THE RIDGE. SO LEANED TOWARD WARMER TEMPS AND LOW RAIN CHANCES. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS/HUETTL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1234 PM CDT THU MAY 25 2006 ILZ027>031-036>038-040>057-061-261200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- 1234 PM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL PUSH THROUGH THE AREA TODAY AND COMBINE WITH WARM MOIST AIR TO PRODUCE SHOWERS AND THE OCCASIONAL THUNDERSTORM FOR THIS AFTERNOON AND INTO THIS EVENING. AT THIS TIME...THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-261200- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1234 PM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL PUSH THROUGH THE AREA TODAY AND COMBINE WITH WARM MOIST AIR TO PRODUCE THUNDERSTORMS FOR THIS AFTERNOON AND INTO THIS EVENING. THESE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF INTERSTATE 70 FROM MARSHALL TO ALTAMONT IN THE AFTERNOON HOURS. THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS EVENING. HJS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
937 AM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG GLASFORD 40.57N 89.81W
05/24/2006 PEORIA IL CO-OP OBSERVER
SIDING BLOWN OFF A CHURCH. RELAYED BY BARTONVILLE COOP
OBSERVER.
0415 PM TSTM WND DMG MINONK 40.90N 89.04W
05/24/2006 WOODFORD IL CO-OP OBSERVER
MEDIUM SIZE BRANCHES DOWN.
0720 PM TSTM WND DMG ROBINSON 39.01N 87.74W
05/24/2006 CRAWFORD IL CO-OP OBSERVER
POWER LINES DOWN IN OUTLYING AREAS.
0515 PM TSTM WND DMG 4 SW SULLIVAN 39.56N 88.66W
05/24/2006 MOULTRIE IL CO-OP OBSERVER
TREES DOWN NEAR LAKE SHELBYVILLE.
0400 PM TSTM WND DMG 6 W BLOOMINGTON 40.49N 89.08W
05/24/2006 MCLEAN IL CO-OP OBSERVER
PART OF ROOF TORN OFF, APPLE TREE UPROOTED.
&&
GEELHARTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1009 AM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG 4 N ATHENS 40.02N 89.72W
05/24/2006 MENARD IL CO-OP OBSERVER
TREES UPROOTED.
&&
GEELHARTThe Indianapolis radar (KIND), 131 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
Several trees and power lines were blown down.
Numerous trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510489, 5510490, 5510491, 5510492.